Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nomorelaser

Sever Sun Sensitivity From Retin-A

Recommended Posts

Question,

To give you a little back ground. I had acne since teenager and just cleared up recently with retin-a, anti-biotics, and BCP.

I had laser (Blu-U with Levulan) done by my old dermatologist ( He owned a medical spa, and honestly I think he was not a derm, but an ER Doctor is this legal?????) that blasted my face with it so bad it depreciated collagen around the eyes ( Fine lines all around never had before) and I have major hyperpigmentation, and my skin has been extremely sensitive to the sun since then. Also, when I squeeze a pimple or something previously my skin the redness would be gone when I wake up, but it just remained since the laser. I was so depressed and still am actually.

So, my skin is very sensitive to anything.... now I am on retin-a and I love it. it's cleared me up, shrunk my pores, scars, and also reversed some of the damages from the laser.

Only thing is, I am so sensitive to the sun it's unbearable. I can not dare go out during the day and rightnow the window is bothering me so much I am wearing shades as I type this. I get damages around the eyes quite easily.

My question is, does anyone get sore around the eyes when the sun is kind of high like me? Or am I just ridiculously sensitive?Oh and when I am sore, it leaves a red bruise mark after. I keep going to my derm about this and he just tells me to back of retin-a when that happens but I get damages when I get sore and I am already so damaged from the laser I can't really afford for my skin to receive any more sun damage.

Please help if anyone had similar experience.

Share this post


Link to post
Share on other sites

sounds like you are sensitive to begin with and damaged your skin further with this laser. if i were you i would continue the retinoid, maybe use it less often, and take up a healthy skin diet and take biotin vitamins. (i actually take bioting anyway to make my hair grow, but it boosts your skin and nails too.) wear sunscreen, sunglasses, and a hat... it will probably simply take time to desensitize. i do all of these things anyway just cause the sun is really damaging anyway.

Share this post


Link to post
Share on other sites

You are sure to wear sunblock during the day, right? This was absolutely non-optional per my dermatologist when I started treatment with a retinoid, as they make you more sensitive to begin with. I can't comment on the hyper-sensitivity you seem to have, but I'm with the above poster - make sure your face is well-shaded if your skin is that sensitive.

Also, some of the antibiotics used in acne-treatment sensitize you to the sun, if I am not mistaken. Are you still on them? Maybe the combo of everything is what made your skin so very sensitive. I'm not saying it wasn't the laser, but it could have been a combined effect.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×